MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M0061921420
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris¿ ultra ureteral stent was implanted in the ureter on (b)(6) 2016 and was removed during a ureteroscopy procedure performed on (b)(6) 2017.According to the complainant, during stent withdrawal, the stent was noted to be calcified.The procedure was completed with another polaris¿ ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
A visual analysis of the returned device revealed residues of calcification at the renal and bladder pigtail of the stent.The evaluation found that the stent was calcified causing a difficultly during withdrawal of the device.Therefore, based on all available/gathered information, the most probable cause for this complaint is ¿anticipated procedural complication¿ since the complaint is due to a known physiological effects of the procedure noted within the directions for use.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6373081
Report Number3005099803-2017-00512
Device Sequence Number13705051
Product Code FAD
UDI-Device Identifier08714729124542
UDI-Public(01)08714729124542(17)20190505(10)19207020
Combination Product (Y/N)N
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/05/2019
Device Model NumberM0061921420
Device Catalogue Number192-142
Device Lot Number19207020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight93